Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 4, 2013, 1:00 AM CDT for 4 counties in Kansas. It was in force for 12 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 1:00 AM CDT (06:00 UTC)
- Expired
- Aug 4, 2013, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harvey County, KS, McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:31 AM CDT | FLASH FLOOD | Hutchinson, KS | EXTREME STREET FLOODING THROUGHOUT THE CITY OF HUTCHINSON AND NUMEROUS STALLED OUT VEHICLES. |
| Aug 4, 1:35 AM CDT | FLASH FLOOD | Hutchinson, KS | MOST ROADS ARE WATER COVERED. NORTH LORRAINE STREET ON THE EAST SIDE OF TOWN IS IMPASSIBLE EVEN FOR LARGE MILITARY STYLE VEHICLES. |
| Aug 4, 1:38 AM CDT | HEAVY RAIN 3.82 | Hutchinson Airport, KS | ASOS MEASURED HEAVY RAINFALL OF 3.82 INCHES IN ABOUT ONE HOUR AND TWENTY MINUTES. |
| Aug 4, 1:42 AM CDT | HEAVY RAIN 4.75 | Hutchinson, KS | MEASURED 4.75 INCHES OF RAINFALL IN 90 MINUTES NEAR THE COSMOSPHERE. |
| Aug 4, 1:43 AM CDT | HEAVY RAIN 4.8 | 2 Nw Hutchinson, KS | ALL FELL WITHIN A 90 MINUTE PERIOD. ALSO REPORTING WATER COMING INTO BASEMENTS. |
| Aug 4, 2:10 AM CDT | HEAVY RAIN 4.32 | Hutchinson Airport, KS | HUTCHINSON AIRPORT ASOS MEASURED 4.32 INCHES OF RAIN IN 90 MINUTES. |
| Aug 4, 2:23 AM CDT | FLASH FLOOD | Hutchinson, KS | MULTIPLE STREETS FLOODED AND NUMEROUS CARS FLOODED AND STALLED OUT BLOCKING CITY STREETS IN HUTCHINSON. |
| Aug 4, 2:47 AM CDT | FLASH FLOOD | 4 Nw Hutchinson, KS | COUNTY ROAD CREWS CLOSING ROADS ALONG COW CREEK DUE RAPIDLY RISING WATER. |
| Aug 4, 4:38 AM CDT | FLOOD | Sterling, KS | STREET FLOODING WAS REPORTED BY LAW ENFORCEMENT IN THE TOWN OF STERLING. |
| Aug 4, 5:20 AM CDT | HEAVY RAIN 6.7 | 2 Nw Hutchinson, KS | UPDATED TOTAL. SINCE MIDNIGHT. |
| Aug 4, 6:05 AM CDT | FLASH FLOOD | Hutchinson, KS | A NURSING HOME AT 23RD AND SEVERANCE IS BEING EVACUATED DUE TO HIGH WATER. NUMEROUS ROADS STILL FLOODED. LOTS OF STALLED CARS FLOATING IN FLOODED INTERSECTIONS. |
| Aug 4, 6:34 AM CDT | FLASH FLOOD | Sterling, KS | STREET FLOODING IN TOWN. |
| Aug 4, 8:29 AM CDT | HEAVY RAIN 4.68 | 8 Ne Burrton, KS | ALMK1 AUTOMATED GAGE |
| Aug 4, 8:29 AM CDT | HEAVY RAIN 7.01 | Nickerson, KS | 6-HOUR RAINFALL |
| Aug 4, 11:01 AM CDT | FLASH FLOOD | 5 Se Lyons, KS | EVACUATIONS ALONG COW CREEK DUE TO RAPIDLY RISING WATER. |
| Aug 4, 11:01 AM CDT | FLASH FLOOD | Hutchinson, KS | SIGNIFICANT FLOODING ASSOCIATED WITH COW CREEK IN HUTCHINSON. URBAN FLOODING RECEDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
417
WGUS53 KICT 040600
FFWICT
KSC079-113-155-159-041200-
/O.NEW.KICT.FF.W.0007.130804T0600Z-130804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 AM CDT.
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA IN A SHORT PERIOD OF TIME...WITH ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES LIKELY.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUHLER...BURRTON...HALSTEAD...HUTCHINSON...INMAN...MOUNDRIDGE...
NICKERSON...PARTRIDGE...SOUTH HUTCHINSON...STERLING...
WILLOWBROOK...HUTCHINSON AIRPORT...YODER.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
3791 9744 3793 9809
$$
JAKUB2 follow-up statements
736
WGUS73 KICT 040634
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT SUN AUG 4 2013
KSC079-113-155-159-041200-
/O.CON.KICT.FF.W.0007.000000T0000Z-130804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICE KS-RENO KS-MCPHERSON KS-HARVEY KS-
134 AM CDT SUN AUG 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WESTERN HARVEY...SOUTHWESTERN MCPHERSON...NORTHEASTERN RENO AND
SOUTHERN RICE COUNTIES...
AT 128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
AT 128 AM CDT...HUTCHINSON POLICE DEPARTMENT IS REPORTING WIDESPREAD
STREET FLOODING WITH NUMEROUS ROADS IMPASSIBLE. NORTH LORRAINE
STREET ON THE EAST SIDE OF HUTCHINSON IS IMPASSIBLE EVEN WITH LARGE
MILITARY TYPE VEHICLES. MOTORISTS ARE ADVISED TO STAY OFF THE CITY
STREETS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
3791 9744 3793 9809
$$
KETCHAM912
WGUS53 KICT 041125
FFWICT
KSC079-113-155-159-041800-
/O.EXT.KICT.FF.W.0007.000000T0000Z-130804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 100 PM CDT SUNDAY.
* AT 611 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED 5 TO 7 INCHES OF RAINFALL HAS FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE
INCH POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUHLER...BURRTON...HALSTEAD...HUTCHINSON...INMAN...MOUNDRIDGE...
NICKERSON...PARTRIDGE...SOUTH HUTCHINSON...STERLING...
WILLOWBROOK...HUTCHINSON AIRPORT...YODER.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 50.
AT 611 AM CDT...RENO COUNTY EMERGENCY MANAGAMENT REPORTS NUMEROUS
STREETS ARE IMPASSIBLE FROM HIGH WATER WITH NUMEROUS STALLED CARS.
DRIVING AND TRAVEL IN HUTCHINSON IS NOT RECOMMENDED UNTIL THE WATER
SUBSIDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3832 9835 3836 9798 3830 9772 3822 9744
3791 9744 3793 9809
$$
KETCHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:39 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 9:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 939 PM CDT SAT AUG 3 2013 .MESOSCALE DISCUSSION... ISSUED AT 939 PM CDT SAT AUG 3 2013 CONVECTION CONTINUES TO DEVELOP DOWNSTREAM FROM ONGOING HIGH PLAINS ACTIVITY...ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA AT MID-EVENING. LOW LEVEL ELEVATED MOISTURE TRANSPORT AND INSTABILITY LOOKED TO BE MAXIMIZED ALONG THE KANSAS/OKLAHOMA BORDER REGION...AND EXPECT A CONTINUED UPWARD TREND IN COVERAGE IN THIS AREA OVERNIGHT. THE SPIRIT OF THE GOING FORECAST WAS MAINTAINED...WITH JUST A SLIGHT SOUTHWARD ADJUSTMENT OF THE QUANTITATIVE PRECIPITATION FORECAST. WHILE A FEW MORE ROBUST CELLS COULD PRODUCE A BRIEF STRONG STORM THE MAIN RISK OVERNIGHT WILL REMAIN THE VERY HEAVY RAINFALL AND POTENTIAL FOR ADDITIONAL FLOODING. KED && .SYNOPSIS... ISSUED AT 306 PM CDT SAT AUG 3 2013 MORNING UPPER LEVEL DATA ANALYSIS ENDING AT 18Z SHOWS A RIDGE OF HIGH PRESSURE AT 500 MB EXTENDING FROM TEXAS NORTH INTO THE NORTHERN ROCKIES. A DOWNSTREAM TROUGH EXTENDED FROM HUDSON BAY DOWN INTO THE EASTERN UNITED STATES. SURFACE ANALYSIS AT 18Z SHOWS DECAYING CONVECTION ASSOCIATED WITH LAST NIGHTS MCS ACROSS THE NORTHERN PLAINS MOVING SOUTH ACROSS NEBRASKA. DEBRIS CLOUDS FROM THE MCS ACROSS THE CENTRAL PLANS CONTINUE TO FESTER. WELL ABOVE NORMAL DEWPOINTS CONTINUE ACROSS THE AREA WITH READINGS IN THE LOWER AND MIDDLE 70S...WITH MIDDLE AND UPPER 60S ON THE HIGH PLAINS. PRECIPITABLE WATERS ARE AROUND 2 INCHES ON THE KTOP 03.12Z SOUNDING...WHICH PLACES IT AROUND 2 STANDARD DEVIATIONS ABOVE THE NORMAL. THERE EXISTS A HIGH POTENTIAL FOR HEAVY...EFFICIENT RAINFALL PRODUCTION. COOK && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 306 PM CDT SAT AUG 3 2013 ANOTHER MCS IS EXPECTED TO AFFECT THE AREA TONIGHT. 03.12Z GFS PERSISTENT MOISTURE TRANSPORT AND ASSOCIATED ISENTROPIC LIFT ON THE 310K...315K AND 320K SURFACES FOCUSING RIGHT ON THE FORECAST AREA...MAINLY OVER THE CENTRAL PART OF KANSAS. RIGHT NOW...THIS IS THE HIGHEST CONFIDENCE IN WHAT COULD HAPPEN TONIGHT...GIVEN THAT THE NAM HAS BEEN QUITE BAD IN PREDICTING ELEVATED CONVECTION/MCS ACTIVITY WITHIN THIS CURRENT REGIME. CONFIDENCE IN HOW IT PLAYS OUT IS NOT THAT HIGH. HOWEVER...SUFFICE IT TO SAY THAT THE AREA WILL RECEIVE ANOTHER DOUSE OF RAINFALL WITH THE HIGHEST LIKELIHOOD OF HEAVY RAIN BEING IN AN AREA ACROSS CENTRAL KANSAS. THIS WILL CONTINUE TO EXACERBATE THE FLOODING ACROSS THE AREA. ORGANIZED SEVERE WEATHER IS QUESTIONABLE GIVEN THAT THE DEEP LAYER SHEAR IS LESS THAN 30 KNOTS IN THE CLOUD BEARING LAYER. THAT SAID...PRECIPITATION LOADING COULD PRODUCE SOME DOWNBURSTS AS IT DID FRIDAY EVENING...AS WELL AS THE FORCING INITIALLY CAUSING HAIL...BUT THESE ARE NOT THE MAIN THREAT...THE FLOODING FROM HEAVY RAINFALL IS. GIVEN THE PWAT AMOUNTS...WE COULD BE LOOKING AT 4 INCH RAINFALL AMOUNTS SHOULD A BACK-BUILDING MCS DEVELOP AS SUGGESTED BY T HE 12Z GFS. CONVECTION SHOULD DIMINISH DURING THE DAY SUNDAY...WITH REDEVELOPMENT AGAIN SUNDAY EVENING ACROSS SOUTHEAST KANSAS. THIS AGAIN DOES POSE A HEAVY RAINFALL THREAT...BUT THE FOCUS FOR CONVECTION IS NOT AS POTENT AS IT IS FOR TONIGHT...SO RAINFALL AMOUNTS AS OF NOW LOOK LOWER. HEAT WILL BE SOMEWHAT OF A CONCERN. THE REASON BEING IS ALL OF THE EVAPOTRANSPORATION AND LATENT HEAT PROCESS GOING ON DUE TO ALL OF THE RAINFALL AND SATURATED CONDITIONS. DEWPOINTS REACHED INTO THE MIDDLE AND UPPER 70S FRIDAY EVENING. IF TEMPERATURES REACH INTO THE 90S...HEAT INDICES WILL BE EASILY 105 TO 110. THE BEST CHANCE OF THIS IS MONDAY ACROSS MUCH OF SOUTHERN KANSAS. WILL CONTINUE TO MONITOR AND WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK COOK .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 306 PM CDT SAT AUG 3 2013 THE ACTIVE PATTERN CONTINUES FOR THE NEXT SEVERAL DAYS WITH ADDITIONAL THUNDERSTORM CHANCES THROUGHOUT THE WEEK. THE MAIN UPPER LEVEL PATTERN SHOWS A GRADUAL DECREASE IN THE 500 MB HEIGHTS AS THE UPPER LEVEL LOW OVER HUDSON BAY RETROGRADES. THIS SHOULD CAUSE A DECREASE IN OVERALL TEMPERATURES BUT WILL LIKELY INCREASE THE NUMBER OF STORM SYSTEMS AFFECTING THE AREA. THE BEST CHANCE FOR DRY DAYS AT THIS POINT ARE THURSDAY AND FRIDAY. COOK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 652 PM CDT SAT AUG 3 2013 ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BECOME MORE NUMEROUS OVERNIGHT...WITH POTENTIAL FOR ANOTHER LARGE MESOSCALE CONVECTIVE COMPLEX TO TRACK EAST FROM THE OKLAHOMA PANHANDLE AREA ACROSS FAR SOUTHERN KANSAS. WILL HIGHLIGHT THE BEST CHANCE WITH A TEMPO TSRA GROUP WITH PERIODS OF MVFR CIGS AND VSBYS. A PERIOD OF POST-CONVECTION LOW CLOUDS/MVFR CIGS IS EXPECTED SUNDAY MORNING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 85 72 95 / 90 70 30 20 HUTCHINSON 69 87 70 93 / 90 70 30 20 NEWTON 68 83 69 92 / 90 70 40 20 ELDORADO 70 83 71 92 / 80 70 50 20 WINFIELD-KWLD 72 87 73 96 / 90 80 40 20 RUSSELL 68 85 69 91 / 90 50 20 20 GREAT BEND 68 86 69 91 / 90 50 30 20 SALINA 70 82 70 91 / 80 70 30 20 MCPHERSON 69 85 70 93 / 90 70 30 20 COFFEYVILLE 73 82 73 93 / 70 70 50 30 CHANUTE 70 79 71 91 / 70 70 50 30 IOLA 70 79 71 90 / 70 70 50 30 PARSONS-KPPF 71 79 72 92 / 70 80 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 3, 9:27 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SAT AUG 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 927 PM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ANOTHER COMPLEX OF NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE ENTIRE AREA. WHILE A FEW LOCALLY STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE VERY HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAIN IN EFFECT FOR MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST RICE...AND NORTHEAST RENO COUNTIES IN ASSOCIATION WITH COW CREEK. A FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MARION COUNTY FOR TRIBUTARIES THAT FEED THE COTTONWOOD RIVER. A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE COTTONWOOD RIVER. PLEASE REFER TO THE FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME STRONG STORMS WITH FLOODING POSSIBLE FROM HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY. HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH AFTERNOON FROM MONDAY TO WEDNESDAY...AND COULD EXCEED 105 DEGREES MONDAY ACROSS A GOOD PORTION OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER RAINFALL REPORTS AND ANY FLOODING IS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 AM CDT | Areal Flood Warning | ICT | Sedgwick | 15 hr |
| Aug 4, 1:47 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 20 hr |
| Aug 4, 2:08 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 2:32 AM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 5 hr |
| Aug 4, 2:45 AM CDT | River Flood Warning | ICT | Marion | 11 hr |
| Aug 4, 2:56 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Aug 4, 2:58 AM CDT | River Flood Warning | ICT | Butler, Cowley | 25 hr |
| Aug 4, 3:01 AM CDT | River Flood Warning | ICT | Harvey, Reno | 5 days |
| Aug 4, 3:13 AM CDT | River Flood Warning | ICT | Cowley | 13 days |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Labette, Neosho | 48 hr |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 59 hr |
| Aug 4, 4:02 AM CDT | Special Weather Statement | ICT | Reno | 43 min |
| Aug 4, 4:41 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 9 hr |
| Aug 4, 5:32 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 4, 7:35 AM CDT | River Flood Warning | ICT | Saline | 43 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Reno | 19 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Rice | 72 hr |
| Aug 4, 8:36 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 19 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 54 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sumner | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Harvey | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Aug 4, 8:54 AM CDT | Areal Flood Warning | ICT | Butler, Harvey | 8 hr |
| Aug 4, 9:47 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 11:08 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Aug 4, 2:58 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 6 hr |
| Aug 4, 4:57 PM CDT | Areal Flood Warning | ICT | Butler | 17 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.